Wednesday, January 31, 2024 by Olivia Cook
A recall of certain lots of Robitussin brand cough syrups has been announced following the revelation that the aforementioned products have been contaminated.
The Food and Drug Administration (FDA) announced this recall in a Jan. 24 notice, citing that healthcare firm Haleon has voluntarily recalled eight lots of its Honey CF Max Day Adult and Robitussin Honey CF Max Nighttime Adult. Below are the products affected by the recall:
Consumers were advised to look at the back of the product label for the expiry date and the lot number below the label. Other Robitussin products were not affected by the recall.
According to Haleon, people with “impaired cellular and/or humoral immunity (adaptive immunity)” who use the products to be recalled could suffer from fungemia, also called disseminated fungal infection.
People who get the infection are usually already sick with something else, according to the Centers for Disease Control and Prevention (CDC). In severe cases, the fungi or yeasts could spread into other areas, such as the brain, eyes, heart and kidneys, and cause life-threatening or fatal complications.
According to the company, life-threatening infections are not likely to occur if the contaminated products were to be used by healthy, non-immunocompromised consumers. However, “the occurrence of an infection that may necessitate medical intervention cannot be completely ruled out.” The company said it had not received any reports of adverse events to these cough syrups.
A popular over-the-counter (OTC) medication, Robitussin cough syrup has been trusted by millions of people for decades and is said to be among America’s most popular OTC drug – with Amazon listing it as the No. 1 seller for the category.
The medication is used by patients who want to be relieved of stubborn coughs and deal with common cold symptoms, like runny or stuffy nose, sneezing, and/or a scratchy sore throat. It contains the two drugs dextromethorphan and guaifenesin. Dextromethorphan decreases activity in the area of the brain that causes coughing, while guaifenesin thins mucus and phlegm in the lungs to help clear the chest.
Microbes, such as bacteria, fungi, parasites or viruses, can get into a product, such as medicines, during any of the series of manufacturing steps in the production line should the products be prepared in an environment that is not properly sterilized. This could be caused by ventilation systems not working correctly or workers not wearing the right protective gear. (Related: FDA recalls more EYE DROPS due to risk of eye infection.)
There is also a small risk that honey used in the medication may have caused contamination – although this normally has strong anti-fungal and anti-microbial properties. Haleon did not say how the contamination was detected, but this was likely via routine testing.
In a statement, the company said it is “notifying distributors and customers directly and have provided them with instructions for the return of all recalled products.” It continued: “Consumers who have purchased the product listed should stop consumption immediately. If they have experienced any problems that may be related to taking or using this product, consumers should contact their physician or healthcare provider.”
Visit FDA.news for more stories about product recalls.
Watch the following video about the recall of Robitussin cough syrups due to micro biocontamination.
This video is from the Daily Videos channel on Brighteon.com.
Tagged Under: Tags: badhealth, badmedicine, big government, Big Pharma, cough syrup, Dangerous Medicine, Food and Drug Administration, fungal infection, fungemia, Fungi, Haleon, infections, ingredients, pathogens, pharmaceutical fraud, poison, Prescription drugs, Product recall, products, Robitussin, Robitussin CF, superbugs
COPYRIGHT © 2017 PRODUCTS NEWS